Surrey overdoses prompt warning

Surrey overdoses prompt warning

Bad batches of heroin on the street threaten vulnerable population of addicts

At least eight people in Surrey have overdosed in 24 hours on heroin believed to have been cut with a powerful and dangerous analgesic called Fentanyl.

None of the eight died, as they were quickly administered Narcan, temporarily interrupting the Fentanyl effects until the patient can be hospitalized.

Police have sent a sample of the drug to the lab for examination, but the effects witnessed appear to be Fentanyl related.

Surrey RCMP issued a warning just before 9 p.m. Wednesday after eight people overdosed – three in Whalley, three in Guildford and two in Newton in just one day.

While they couldn’t say by what order of magnitude, the number of overdoses is far above what emergency responders usually see, according to police.

In at least three instances, extreme life-saving measures had to be taken.

All of the individuals were taken to local hospitals and are recovering.

Police are recommending precautions offered at knowyoursource.ca.

It recommends that if addicts are going to use, don’t take drugs alone, and to start with a small amount.

Early overdose signs include severe sleepiness, slowed heart rate, trouble breathing, cold, clamming skin or trouble walking and talking.

If you think you or someone you are with has overdosed, call 911 immediately.

 

Surrey Now Leader

Just Posted

Most Read